Alert archive / Ohio / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 215, NWS Cleveland, OH

June 28, 2006Wood County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jun 28, 2006, 4:59 PM EDT for Wood County, Ohio. It was in force for 61 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 28, 2006, 4:59 PM EDT (20:59 UTC)
Expired
Jun 28, 2006, 6:00 PM EDT
In force
61 min
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

County Wood County, OH

The radar

The Detroit radar (KDTX), 152 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 28, 5:20 PM EDTTSTM WND DMGBowling Green, OHSOME LARGE LIMBS DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 9.0 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2006-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 98 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2006-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
98 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
1298 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 282059
SVRCLE
OHC173-282200-
/O.NEW.KCLE.SV.W.0215.060628T2059Z-060628T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
459 PM EDT WED JUN 28 2006

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WOOD COUNTY IN NORTHWEST OHIO

* UNTIL 600 PM EDT

* AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 58 MPH.  THIS STORM WAS LOCATED NEAR
  WESTON...AND MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE BOWLING GREEN.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.

LAT...LON 4139 8398 4121 8395 4119 8341 4156 8344

$$
1 follow-up statement
000 
WWUS51 KCLE 282128
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
527 PM EDT WED JUN 28 2006

OHC173-282200-
/O.CON.KCLE.SV.W.0215.000000T0000Z-060628T2200Z/
WOOD OH-
527 PM EDT WED JUN 28 2006


...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 600 PM EDT FOR WOOD
COUNTY...


AT 522 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH.  THIS STORM WAS
LOCATED NEAR PORTAGE...AND MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WEST MILLGROVE...
  LUCKEY...
  WAYNE...
  PEMBERVILLE...
  BRADNER...
  RISINGSUN...

A TRAINED SPOTTER REPORTED PEA SIZE HAIL WITH THIS STORM SO FAR. 


LAT...LON 4139 8398 4121 8395 4119 8341 4156 8344




$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 2:50 PM EDT, 2 hours 9 minutes earlier.

Area forecast discussion, Jun 28, 2:50 PM EDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
250 PM EDT WED JUN 28 2006

.SHORT TERM(TONIGHT-FRIDAY)...
COUPLE WEAK SFC TROFS FOCUS FOR TSTM DEVELOPMENT THIS AFTERNOON. ONE
OVER EXTREME NW PA/ERN OH. THE OTHER OVER CENTRLA LOWER MI/NE IN.
TSTMS AIDED BY COLD S/W TROF DROPPING SE INTO THE WESTERN LAKES.
RISK SEVERE WEATHER THIS EVENING WITH COLD TEMPS ALOFT MAIN RISK
SHOULD BE FROM LARGE HAIL. STORMS OVER SE LWR MICHIGAN/NE INDIANA
BECOMING LITTLE BETTER ORGANIZED AT MID AFTERNOON THAT GUSTY WINDS
COULD ALSO BE PROBLME. EXPECT THAT THE SHWRS/TSTMS WILL MAINLY BE
DIURNAL BUT FEW TSTMS CONTINUED LAST NIGHT UPSTREAM CLOSE TO THE
UPPER TROF...SO WILL NOT USE ANY TIMING OVERNIGHT. UPPER LEVEL COLD
TROF MOVES ACROSS THE AREA TOMORROW AND WILL CONTINUE WITH CHANCE
POPS TOMORROW...AND IN THE EAST EARLY TOMORROW NIGHT. HI PRESSURE
BUILDS IN ON FRIDAY FOR AT LEAST A BRIEF PERIOD OF DRY WEATHER.

&&

.LONG TERM (SATURDAY THROUGH WEDNESDAY)...
NO BIG CHANGES MADE IN THE EXTENDED FORECAST. GENERALLY UPPER LEVEL
RIDGE REMAINS IN PLACE OVER THE WEST WITH TROF OVER THE EASTERN
U.S.. HOWEVER INITIALLY EASTERN TROF RATHER FLAT DURING THE FIRST
PART OF THE PERIOD...THEN BECOMES MORE AMPLIFIED AT THE END OF THE
PERIOD AGAIN. THIS SUPORTED BY BOTH OPERATIONAL GFS AND ECWMF. WILL
KEEP CHANCE OF TSTMS GOING FOR MUCH OF THE PERIOD. WRMFNT SHOULD
LIFT N AREA SATURDAY WITH COLD FRONT DROPPING SOUTH THROUGH THE
LOWER LAKES AND UPPER OH VLY SUNDAY...WITH WAVE MOVING EAST THROUGH
REGION MONDAY. FRONT SHOULD SAG FAR ENOUGH SOUTH ON TUESDAY AND
WEDNESDAY WITH HIGH PRES BEGINNING TO BUILD IN...KEEPING TUE AND WED
DRY.

&&

.AVIATION(18Z-18Z)...
TWO AREAS OF CONCERN NEXT COUPLE OF HOURS.  FIRST IS LINE OF TSRA
DEVELOPING OVER ERN OH.  THIS ACTIVITY DEVELOPING ALONG AXIS OF
INSTABILITY.  STRONGEST STORMS THIS AREA SHOULD BE JUST S OF LERI
WHERE LAKE/LAND INTERACTION CREATING SLIGHTLY BETTER WIND PROFILE
NEAR THE SURFACE.  THESE STORMS SHOULD BE E OF KERI AND KYNG NEXT
COUPLE HOURS.  WILL ALSO HAVE TO MONITOR STORMS MOVING ACROSS IN AND
MI.  THESE STORMS ALSO IN AN AXIS OF INSTABILITY AND ARE BEING
HELPED ALONG BY A WEAK SURFACE COLD FRONT AND WAVE ALOFT.  EXPECT
THESE STORMS TO BECOME THE DOMINANT PLAYERS THE NEXT FEW HOURS.
VERY STEEP LAPSE RATES AND COOL TEMPS ALOFT SO HAIL WILL BE A THREAT
TODAY.  WILL TRY TO TIME THESE STORMS ACROSS NRN OH LATE THIS AFT
WITH SHORT TEMPO GROUPS.  ONCE THEY MOVE THRU...WX BEHIND SHOULD BE
FAIRLY QUIET.  COULD SEE SUM FOG AGAIN LATE TONIGHT.
&&

.CLE WATCHES/WARNINGS/ADVISORIES...
.OH...NONE.
.PA...NONE.

&&

SHORT TERM...WCR
LONG TERM...WCR
AVIATION...KUBINA
Hazardous weather outlook, Jun 28, 6:13 AM EDT, 10 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
613 AM EDT WED JUN 28 2006

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-291015-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
613 AM EDT WED JUN 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS NORTHERN
OHIO AND NORTHWEST PENNSYLVANIA. WIND AND HAIL WILL BE THE PRIMARY
THREAT.

IN ADDITION SOME THUNDERSTORMS COULD PRODUCE BRIEF HEAVY RAIN.
WHILE WIDESPREAD FLOODING IS NOT ANTICIPATED LOCALIZED PONDING OF
WATER IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE EXPECTED THURSDAY AND AGAIN DURING THE WEEKEND
AND WILL NEED TO BE MONITORED FOR RAINFALL AMOUNTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TODAY AND TONIGHT.

LEZ142>149-162>169-291015-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-
613 AM EDT WED JUN 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT

SOME THUNDERSTORMS COULD BECOME SEVERE TODAY AND TONIGHT. WINDS
AND WAVES WILL BE HIGHER IN AND NEAR THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

In the hours before

Local storm report, Jun 28, 3:23 PM EDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
323 PM EDT WED JUN 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0312 PM     HAIL             WATERFORD               41.95N 79.99W
06/28/2006  E0.88 INCH       ERIE               PA   TRAINED SPOTTER

0315 PM     HAIL             1 N HUBBARD             41.17N 80.57W
06/28/2006  E0.75 INCH       TRUMBULL           OH   TRAINED SPOTTER

&&

GARNET
Local storm report, Jun 28, 3:35 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
335 PM EDT WED JUN 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     HAIL             2 SW AUSTINTOWN         41.07N 80.77W
06/28/2006  E0.75 INCH       MAHONING           OH   FIRE DEPT/RESCUE

&&

GARNET

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 2:23 PM EDTSevere Thunderstorm WarningCLEMahoning43 min
Jun 28, 3:03 PM EDTSevere Thunderstorm WarningCLETrumbull27 min
Jun 28, 3:58 PM EDTSevere Thunderstorm WarningCLEHolmes24 min
Jun 28, 6:09 PM EDTSevere Thunderstorm WarningCLECuyahoga66 min
Jun 28, 6:42 PM EDTSevere Thunderstorm WarningCLEGeauga63 min
Jun 28, 7:29 PM EDTSevere Thunderstorm WarningCLEAshtabula76 min
Jun 28, 7:33 PM EDTSpecial Marine WarningCLE117 min
Jun 28, 7:34 PM EDTSevere Thunderstorm WarningCLECuyahoga26 min
Jun 28, 7:48 PM EDTSevere Thunderstorm WarningCLEWayne57 min
Jun 28, 7:53 PM EDTSevere Thunderstorm WarningCLEHolmes67 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.